MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC LCKNG/NEUTRAL GUIDE FOR 3.5MM VA-LCP PROX TIBIA AIMING ARM; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC LCKNG/NEUTRAL GUIDE FOR 3.5MM VA-LCP PROX TIBIA AIMING ARM; PLATE, FIXATION, BONE
Model Number 03.127.010
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age, date of birth, and weight not available for reporting.Additional product code: hwc.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.(b)(4), used to capture additional incisions required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the plating portion of an orif proximal tibia procedure on (b)(6) 2018 the surgeon was having trouble connecting neutral guide to the aiming arm.After attempting several common troubleshooting techniques to try solving the connecting issue, the scrub tech noticed that the neutral guides were bent, causing them not to function properly.This connecting issue between the devices caused an estimated surgical delay of 10 minutes and caused the surgeon to have to make more incisions than originally intended.These additional incisions were needed to locate the exact placement of the screw holes, because the aiming arm was unable to be used.The sizes of the incisions were longer in length than the original ones created.The surgery was successfully completed using one of the damaged guides that appeared still functional.The patient outcome was reported as fine following the procedure.Concomitant devices reported: plate (part number unknown, lot number unknown, quantity 1).This report is for one (1) locking/neutral guide for 3.5mm va lcp proximal tibia aiming arm.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part no.: 03.127.010 lot no.: 8251050 manufacturing location: (b)(4) release to warehouse date: 19.Apr.2013 no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned devices.Three locking/neutral guides were returned with part # 03.127.010 and lot # 8251050.The distal ends of the devices were all found to be bent/deformed.The tabs on one of the devices appeared to be visually deformed, therefore the distance between the tabs was measured for all three devices.The devices measured 21.08mm, 22.14mm and 23.50mm.Measured using mitutoyo caliper.The first two devices were within specification; however, the third was not within the specification of 21.4mm +/- 1.0 per drawing.The third device was the one which visually exhibited deformation.The complaint was confirmed.The drawings were reviewed during investigation replication of the complaint condition is not possible as the aiming arm was not returned.Based on review of the dhr records there is no indication that any issues with material or material properties contributed to the complaint condition.No definitive root cause could be determined.It is likely that the devices experienced rough handling over 4+ years of use.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Based on the contents of the associated dcrm the complaint condition is adequately addressed and the calculated occurrence rate does not exceed established limits.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCKNG/NEUTRAL GUIDE FOR 3.5MM VA-LCP PROX TIBIA AIMING ARM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7241280
Report Number2939274-2018-50495
Device Sequence Number11009858
Product Code HRS
UDI-Device Identifier10886982075109
UDI-Public(01)10886982075109(10)8251050
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.127.010
Device Catalogue Number03.127.010
Device Lot Number8251050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2018
Initial Date Received by Manufacturer 01/14/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;